Another blood pressure medication has been recalled in the United States, according to the latest announcement by the Food and Drug Administration. The product was found to contain traces of contamination involving a substance linked to cancer.

"Sandoz Inc. is voluntarily recalling one lot of Losartan Potassium Hydrochlorothiazide Tablets, USP 100mg/25mg to the consumer level," a statement from the company revealed.

This lot of the medication was numbered JB8912 and was only distributed on or after Oct. 8, 2018. Small amounts of an impurity known as N-nitrosodiethylamine (NDEA) were found in this lot. The substance has been detected in the air, water, certain foods, and industrial processes. The International Agency for Research on Cancer has classified it as a probable human carcinogen.

As we know, exposure to carcinogens can directly or indirectly trigger changes in the body that lead to cancer. But the company noted that there have been no instances of adverse reactions related to the drug as far as they know.

"To date, Sandoz Inc. has not received any reports of adverse events related to this lot," they said in a statement. "Distributors and retailers that have a product which is being recalled should immediately stop distribution of the identified lot."

This is the third blood pressure medication to face recall as of late. Irbesartan pills, manufactured by ScieGen Pharmaceuticals Inc., were recalled just two weeks ago over concerns regarding the same kind of contamination.

Blood pressure and heart medications that contain the ingredient valsartan have also been under a recall over the past few months. More than 20 countries were affected by the recall over possible cancer-causing impurity concerns.

"When we identify lapses in the quality of drugs and problems with their manufacturing that have the potential to create risks to patients, we're committed to taking swift action to alert the public and help facilitate the removal of the products from the market," FDA commissioner Dr. Scott Gottlieb said back in July. "As we seek the removal of certain drug products today, our drug shortages team is also working hard to ensure patients’ therapeutic needs are met in the United States with an adequate supply of unaffected medications."

Patients are advised to speak to their physician or healthcare provider if they happen to take the recalled blood pressure drugs. Continue taking losartan potassium hydrochlorothiazide exactly as prescribed until you receive further instructions from him or her.

Keep in mind that abruptly stopping heart or blood pressure medication can be dangerous, as noted by the American Heart Association. It is crucial to let your doctor know about any such recall so they can provide you with another suitable medication or an alternative treatment.